Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2015, 5:03 PM EDT for Adams County, Pike County, Scioto County, Ohio. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 5:03 PM EDT (21:03 UTC)
- Expired
- May 11, 2015, 5:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Adams County, OH, Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:10 PM EDT | TSTM WND DMG | 1 Wsw Wamsley, OH | ONE TREE DOWN ON 348 NEAR JONES CORNER. TIME ESTIMATED FROM RADAR. |
| May 11, 5:30 PM EDT | TSTM WND DMG | 3 Nw Mcdermott, OH | MULTIPLE TREES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399
WUUS51 KILN 112103
SVRILN
OHC001-131-145-112145-
/O.NEW.KILN.SV.W.0063.150511T2103Z-150511T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
503 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SCIOTO COUNTY IN SOUTHWEST OHIO...
PIKE COUNTY IN SOUTHWEST OHIO...
EASTERN ADAMS COUNTY IN SOUTHWEST OHIO...
* UNTIL 545 PM EDT.
* AT 501 PM EDT...RADAR INDICATED SEVERE THUNDERSTORMS
ALONG A LINE EXTENDING FROM WEST UNION TO PEEBLES.
THESE STORMS ARE MOVING NORTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
HALF DOLLAR SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...
PIKETON...
IN ADDITION...BUENA VISTA...CEDAR MILLS...BLUE CREEK...TURKEY CREEK
LAKE...WAMSLEY...FRIENDSHIP...OTWAY AND LOMBARDSVILLE ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.
&&
LAT...LON 3864 8333 3866 8336 3867 8345 3869 8348
3872 8348 3909 8329 3919 8321 3918 8309
3910 8279 3894 8298 3872 8305 3862 8319
3863 8325 3860 8330
TIME...MOT...LOC 2103Z 229DEG 33KT 3877 8345
HAIL...1.25IN
WIND...60MPH
$$
HATZOS3 follow-up statements
366
WWUS51 KILN 112125
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EDT MON MAY 11 2015
OHC001-112135-
/O.CAN.KILN.SV.W.0063.000000T0000Z-150511T2145Z/
ADAMS OH-
525 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS COUNTY HAS BEEN
CANCELLED...
THE STORMS HAVE MOVED INTO SCIOTO AND PIKE COUNTIES.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3862 8319 3876 8327 3900 8327 3917 8317
3918 8309 3910 8280 3894 8298 3872 8305
TIME...MOT...LOC 2125Z 236DEG 58KT 3892 8309
$$
OHC131-145-112145-
/O.CON.KILN.SV.W.0063.000000T0000Z-150511T2145Z/
PIKE OH-SCIOTO OH-
525 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR WESTERN SCIOTO AND PIKE COUNTIES...
AT 522 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR OTWAY...MOVING NORTHEAST AT 65 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PING PONG BALL SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
PIKETON AND WAVERLY.
IN ADDITION...BEAR CREEK...ELM GROVE...IDAHO...WAKEFIELD...
BUCHANAN...LAKE WHITE...GIVENS AND LINN ARE NEAR THE PATH OF THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3862 8319 3876 8327 3900 8327 3917 8317
3918 8309 3910 8280 3894 8298 3872 8305
TIME...MOT...LOC 2125Z 236DEG 58KT 3892 8309
HAIL...1.50IN
WIND...60MPH
$$
HATZOS827
WWUS51 KILN 112135
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT MON MAY 11 2015
OHC131-145-112145-
/O.CON.KILN.SV.W.0063.000000T0000Z-150511T2145Z/
PIKE OH-SCIOTO OH-
535 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN SCIOTO AND EASTERN PIKE COUNTIES...
AT 532 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR BEAR CREEK...MOVING NORTHEAST AT 65 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
PIKETON AND WAVERLY.
IN ADDITION...LAKE WHITE...GIVENS AND LINN ARE NEAR THE PATH OF THIS
STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. BE ALERT FOR
RAPIDLY CHANGING WEATHER CONDITIONS. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3883 8313 3891 8320 3907 8314 3917 8305
3910 8280 3894 8298 3885 8301
TIME...MOT...LOC 2135Z 234DEG 55KT 3896 8300
HAIL...1.00IN
WIND...60MPH
$$
HATZOS686
WWUS51 KILN 112144
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT MON MAY 11 2015
OHC131-145-112154-
/O.EXP.KILN.SV.W.0063.000000T0000Z-150511T2145Z/
PIKE OH-SCIOTO OH-
544 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCIOTO AND EASTERN
PIKE COUNTIES WILL EXPIRE AT 545 PM EDT...
AN ADDITIONAL SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
NORTHEASTERN PIKE COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3883 8313 3891 8320 3907 8314 3917 8305
3910 8280 3894 8298 3885 8301
TIME...MOT...LOC 2144Z 234DEG 55KT 3904 8286
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:58 PM EDT, 3 hours 5 minutes earlier.
Area forecast discussion, May 11, 1:58 PM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 158 PM EDT MON MAY 11 2015 .SYNOPSIS... SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...AND SOME OF THESE STORMS MAY BE SEVERE. AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT...THE CHANCE OF PRECIPITATION WILL END. COOLER AND DRIER CONDITIONS WILL MOVE INTO THE OHIO VALLEY THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... TORNADO WATCH 164 HAS BEEN ISSUED FOR ABOUT TWO-THIRDS OF THE ILN FORECAST AREA. CONVECTION IS NOW BEGINNING TO INCREASE IN STRENGTH IN A FEW DIFFERENT PLACES. CELLULAR CONVECTION IS DEVELOPING IN THE AREA OF GREATEST INSTABILITY...SOUTH AND EAST OF WILMINGTON INTO EASTERN KENTUCKY. LAPS IS SUGGESTING MLCAPE VALUES OF 1500-2000 J/KG IN THIS REGION...THOUGH SHEAR IS WEAK. OVER INDIANA...CONVECTION AND AREAS OF RAIN ARE STILL CO-EXISTING...BUT BUILDING INSTABILITY IS LIKELY TO LEAD TO AN INCREASE IN STORM COVERAGE OVER THE NEXT FEW HOURS. IN THIS AREA...SHEAR IS STRONGER...IN RESPONSE TO THE APPROACHING UPPER-LEVEL TROUGH AND INCREASING WIND FLOW (ESPECIALLY BELOW 10KFT). STORMS ALONG THIS AXIS (IN BROKEN BANDS AND CLUSTERS) ARE EXPECTED TO BECOME STRONG TO SEVERE...AND WILL EVENTUALLY DOMINATE THE AREA OF INTEREST CROSSING THE ILN FORECAST AREA (AND TORNADO WATCH AREA) BETWEEN 2PM AND 10PM. THE SEVERE THREAT APPEARS MOST LIKELY TO HAVE SIGNS OF ORGANIZATION IN THE NORTHWESTERN HALF OF THE FORECAST AREA...NOT COINCIDENTALLY WHERE THE TORNADO WATCH HAS BEEN ISSUED. OVERALL...DIRECTIONAL SHEAR IS NOT TERRIBLY IMPRESSIVE...THOUGH SPEED SHEAR (ESPECIALLY 0-3KM) IS STRONGER (30-40 KNOTS) AND EASILY SUPPORTIVE OF STORM-SCALE ORGANIZATION. THE TORNADO THREAT IS GOING TO BE SOMEWHAT LIMITED OVER THE ILN FORECAST AREA...BUT GREATEST IN THE NORTHWEST...WHERE 0-1KM SPEED SHEAR IS AT LEAST A LITTLE STRONGER (AROUND 20 KNOTS). THERE ARE ALSO SIGNS OF SOME BACKING AND WEAKENING OF WINDS ABOVE 500MB...WHICH MAY EVENTUALLY LEAD TO SOME CHALLENGES IN LARGE-SCALE STORM MORPHOLOGY. INSTABILITY...HOWEVER...HAS REBOUNDED FAIRLY NICELY (DESPITE MARGINAL MID-LEVEL LAPSE RATES). CLOUD COVER HAS NOT BEEN TOO EXTENSIVE TODAY...AND THUS TEMPERATURES HAVE CLIMBED INTO THE 80S ACROSS THE FORECAST AREA (AND MAY CONTINUE TO CLIMB FOR ANOTHER HOUR OR TWO AWAY FROM THE CONVECTION). WITH DEWPOINTS IN THE MID TO UPPER 60S...INSTABILITY WILL CONTINUE TO INCREASE TO AROUND 1200-1600 J/KG MLCAPE (WITH HIGHER VALUES...AS PREVIOUSLY MENTIONED...IN THE SOUTH AND SOUTHEAST). THE 18Z KILN SOUNDING IS THERMODYNAMICALLY A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN PERHAPS HAD PREVIOUSLY BEEN EXPECTED. HOWEVER...THIS SOUNDING HAS YET TO SAMPLE THE MORE IMPRESSIVE SHEAR THAT IS STILL MOVING IN FROM THE WEST. THE PRIMARY THREAT FROM STORMS TODAY WILL BE DAMAGING WINDS AND LARGE HAIL. WITH THE POTENTIAL FOR ROTATING UPDRAFTS AND SUFFICIENT CAPE IN THE HAIL GROWTH ZONE...SOME OF THE STORMS (ESPECIALLY EARLY IN THE EVOLUTION) WILL ALMOST CERTAINLY PRODUCE LARGE HAIL (WITH A CHANCE OF SOME HIGHER-THAN-SEVERE-CRITERIA REPORTS). LINE SEGMENTS AND STRONG CELLS WILL ALSO BE CAPABLE OF STRONG WINDS...WHICH IS ONE THING THE UNIDIRECTIONAL SPEED SHEAR PROFILE IS CERTAINLY FAVORABLE FOR. IN FACT...THE EARLY CELLS IN THE SOUTHWESTERN PART OF THE CWA HAVE ALREADY SHOWN A TENDENCY FOR SOME ENHANCED OUTFLOW...WITH TCVG SHOWING OVER 40 KNOTS WITH A FEW CELLS AND A MEASURED 41 MPH GUST ON A KENTUCKY MESONET SITE IN CARROLL COUNTY. AS MENTIONED ABOVE...THE TORNADO THREAT IS PROBABLY A LITTLE MUTED IN THE SOUTH (WITH HIGHER LCLS AND POOR 0-1KM SHEAR)...BUT THE THREAT WILL BE HIGHER IN THE NORTH (AND ESPECIALLY WITH ANY DISCRETE STORMS). STORMS ARE MAINLY EXPECTED TO BE FOCUSED ALONG A PRE-FRONTAL TROUGH...WHICH WILL BE CLEARING THROUGH THE ILN FORECAST AREA BY 03Z. THE ACTUAL COLD FRONT IS SITUATED SEVERAL HOURS BEHIND...AND MAY PRODUCE SOME SHOWERS IN THE COOLING AIR EVEN AFTER CONVECTION HAS EXITED. DUE TO THE PROGRESSION OF THE FRONT...A GRADIENT IN MIN TEMPS IS EXPECTED...WITH TEMPS AS LOW AS THE LOWER 50S IN THE NORTHWEST CWA. WHERE THE FRONT WILL BE LATER TO PROGRESS...LOWER 60S ARE EXPECTED IN THE SOUTHEAST. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... COLD ADVECTION WILL BE ONGOING ON TUESDAY...BUT DRY CONDITIONS ARE EXPECTED. STRATOCUMULUS IS LIKELY TO FORM AND DRIFT SOUTH FROM THE GREAT LAKES...EVENTUALLY ENVELOPING MUCH OF THE NORTHERN HALF OF THE FORECAST AREA. BECAUSE OF THE CLOUDS...AND THE COOLER TEMPS ALOFT COMING INTO THE NORTHERN CWA...A GRADIENT IN MAX TEMPS HAS BEEN USED. THE SOUTHEASTERN CWA WILL LIKELY GET INTO THE 70S...BUT THE FAR NORTH WILL STRUGGLE TO MAKE IT INTO THE MIDDLE 60S. WESTERLY WINDS ARE EXPECTED TO BE GUSTY DURING THE AFTERNOON...MIXING UP AROUND 825MB...WITH GUSTS OF 25-30 KNOTS POSSIBLE. THE CLOUDS ARE NOT EXPECTED TO DISSIPATE QUICKLY ON TUESDAY NIGHT...AND MIN TEMPS (WITH CONTINUED COLD ADVECTION) WILL LIKELY DROP BACK INTO THE 40S. THOUGH RADIATIONAL COOLING CONDITIONS WILL NOT BE IDEAL...OUTLYING AREAS IN THE NORTHERN CWA MAY BE CAPABLE OF DROPPING TO AROUND 40 DEGREES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY AS HIGH PRESSURE MOVES OFF TO THE EAST. TEMPERATURES WILL START TO MODERATE. A WARM FRONT WILL DEVELOP THURSDAY NIGHT AND LIFT TOWARDS THE LOWER GREAT LAKES ON FRIDAY. THIS WILL BRING A CHANCE OF SHOWERS. THE BOUNDARY WILL REMAIN IN THE VICINITY OF THE REGION THROUGH THE WEEKEND. THUS THERE WILL BE UNSETTLED CONDITIONS WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER TEMPERATURES WILL RISE BACK ABOVE NORMAL. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA EARLY IN THE FORECAST...AS EARLY AS 19Z AT KCVG AND KDAY...BEGINNING A FEW HOURS LATER AT 21 OR 22Z AT KCMH/KLCK. HAVE THUNDERSTORMS IN FOR A 4-5 HOUR PERIOD IN THE VICINITY OF THE TAFS AND BROUGHT THEM IN WITH THE TEMPO GROUP FOR ABOUT A 2 HOUR TIME FRAME TO SHOW THAT THEY WOULD NOT BE A WASHOUT FOR A LONG PERIOD OF TIME. CIGS ARE GENERALLY VFR BUT MAY DROP TO MVFR DURING THE HEAVIER STORMS...AS WELL AS VSBYS SHOULD ONLY DROP IN THE CORES OF THE STORMS WHICH HAVE THE POTENTIAL TO MISS THE AIRPORTS. GUSTY SOUTH WINDS AHEAD OF THE LINE WILL SEE HIGHER GUSTS TO 30KT OR BETTER AS THE STORMS CROSS. THE WIND SHIFT WILL OCCUR AFTER SHOWERS HAVE EXITED THIS EARLY EVENING AND A RELATIVELY QUICK CLEARING IS EXPECTED OVERNIGHT. COLD POOL IN THE POST-FRONTAL ATMOSPHERE WILL PROBABLY BRING IN SOME STRATUS IN THE NORTH ALONG WITH GUSTY WINDS EVERYWHERE TOMORROW IN THE LATER MORNING AS THE BOUNDARY LAYER MIXES. FURTHER SOUTH TOWARDS CVG/LUK WILL HAVE LESS CHANCE AT ANY CIGS AND BE MORE SCATTERED FAIR WX CU WITH SOMEWHAT LIGHTER WINDS DURING THE DAY TUESDAY. OUTLOOK...MVFR CONDITIONS ARE POSSIBLE FRIDAY IN SHOWERS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...HATZOS SHORT TERM...HATZOS LONG TERM...HICKMAN AVIATION...FRANKS
Hazardous weather outlook, May 11, 9:07 AM EDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 907 AM EDT MON MAY 11 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-121000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 907 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AS THE AIR MASS BECOMES MODERATELY UNSTABLE AND A DISTURBANCE HEADS INTO THE REGION. BESIDES HELPING TO TRIGGER THE STORMS...THIS DISTURBANCE WILL CAUSE WINDS TO STRENGTHEN THROUGH THE DEPTH OF THE ATMOSPHERE. THE COMBINATION OF INSTABILITY AND STRONGER WINDS WILL RESULT IN FAVORABLE CONDITIONS FOR STORMS TO STRENGTHEN AND POSSIBLY BECOME SEVERE. IF SEVERE STORMS DO OCCUR...THEN THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 3 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 11, 4:30 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT MON MAY 11 2015
OHZ046-055-056-112100-
DELAWARE OH-FRANKLIN OH-LICKING OH-
430 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LICKING...NORTHERN
FRANKLIN AND SOUTHEASTERN DELAWARE COUNTIES THROUGH 500 PM EDT...
AT 429 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UPPER
ARLINGTON...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WORTHINGTON...
POLARIS...WESTERVILLE AND SUNBURY.
ALSO...CLINTONVILLE...RIVERLEA...MINERVA PARK...HUBER RIDGE...LEWIS
CENTER...ALUM CREEK STATE PARK...GALENA...CENTER VILLAGE AND
JOHNSTOWN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4001 8308 4007 8315 4031 8292 4032 8274
4031 8274 4028 8275 4028 8273 4014 8267Local storm report, May 11, 4:32 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
432 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND GST 2 SSW WILMINGTON 39.42N 83.85W
05/11/2015 M56 MPH CLINTON OH DEPT OF HIGHWAYS
&&
KCASSADYLocal storm report, May 11, 4:38 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
438 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM TSTM WND GST 4 SE DUBLIN 40.08N 83.07W
05/11/2015 M57 MPH FRANKLIN OH ASOS
&&
KCASSADYSpecial weather statement, May 11, 4:40 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT MON MAY 11 2015
OHZ064-073-112115-
PICKAWAY OH-ROSS OH-
440 PM EDT MON MAY 11 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ROSS AND
CENTRAL PICKAWAY COUNTIES THROUGH 515 PM EDT...
AT 439 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WILLIAMSPORT TO SUMMITHILL...MOVING NORTHEAST AT 50
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CHILLICOTHE...
ASHVILLE...CIRCLEVILLE AND KINGSTON.
ALSO...SUMMITHILL...BOURNEVILLE...WILLIAMSPORT...KNOCKEMSTIFF...
FOX...SOUTH BLOOMFIELD...NORTH FORK VILLAGE...ANDERSONVILLE...
PICKAWAY COUNTY AIRPORT AND LOGAN ELM VILLAGE ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3945 8284 3918 8312 3919 8325 3964 8319
3979 8290 3980 8288 3979 8283 3956 8284
3956 8282 3955 8282Special weather statement, May 11, 4:55 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
455 PM EDT MON MAY 11 2015
OHZ026-044-045-112130-
HARDIN OH-LOGAN OH-UNION OH-
455 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UNION...EASTERN
LOGAN AND SOUTHEASTERN HARDIN COUNTIES THROUGH 530 PM EDT...
AT 453 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
JERUSALEM...MOVING NORTHEAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
LOGAN...NORTHWESTERN UNION AND SOUTHEASTERN HARDIN COUNTIES...
INCLUDING NORTHWOOD...RUSHSYLVANIA...WEST MANSFIELD...BIG SPRINGS...
RIDGEWAY...BYHALIA...MOUNT VICTORY...MENTZER...PFEIFFER AND HEPBURN.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4071 8344 4068 8341 4051 8341 4051 8333
4028 8369 4041 8385Local storm report, May 11, 5:01 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 NW SARDINIA 39.02N 83.82W
05/11/2015 BROWN OH LAW ENFORCEMENT
ROOF RIPPED OFF CHUCH IN SARDINIA. NUMEROUS TREES DOWN
WITH STRUCTURAL DAMAGE BECAUSE OF FALLEN TREES.
&&
KCASSADYThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:49 AM EDT | Special Weather Statement | ILN | Miami | 26 min |
| May 11, 1:12 PM EDT | Special Weather Statement | ILN | Adams | 33 min |
| May 11, 2:06 PM EDT | Special Weather Statement | ILN | Hocking | 24 min |
| May 11, 2:20 PM EDT | Special Weather Statement | ILN | Mercer | 25 min |
| May 11, 2:28 PM EDT | Special Weather Statement | ILN | Butler, Preble | 32 min |
| May 11, 2:31 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble | 29 min |
| May 11, 2:39 PM EDT | Special Weather Statement | ILN | Auglaize, Darke, Miami, Shelby | 36 min |
| May 11, 2:47 PM EDT | Special Weather Statement | ILN | Clermont | 28 min |
| May 11, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 40 min |
| May 11, 2:54 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Montgomery, Preble | 51 min |
| May 11, 3:00 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| May 11, 3:10 PM EDT | Special Weather Statement | ILN | Auglaize, Miami, Shelby | 35 min |
| May 11, 3:27 PM EDT | Special Weather Statement | ILN | Clinton, Highland, Warren | 33 min |
| May 11, 3:30 PM EDT | Special Weather Statement | ILN | Mercer | 30 min |
| May 11, 3:35 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Warren | 40 min |
| May 11, 3:35 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 29 min |
| May 11, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami | 37 min |
| May 11, 3:43 PM EDT | Special Weather Statement | ILN | Butler | 32 min |
| May 11, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble, Shelby | 37 min |
| May 11, 3:44 PM EDT | Special Weather Statement | ILN | Hardin | 31 min |
| May 11, 4:01 PM EDT | Special Weather Statement | ILN | Brown | 29 min |
| May 11, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 38 min |
| May 11, 4:14 PM EDT | Special Weather Statement | ILN | Fayette, Madison, Ross | 31 min |
| May 11, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike | 50 min |
| May 11, 4:30 PM EDT | Special Weather Statement | ILN | Delaware | 30 min |
| May 11, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 41 min |
| May 11, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking, Pickaway | 41 min |
| May 11, 4:40 PM EDT | Special Weather Statement | ILN | Pickaway, Ross | 35 min |
| May 11, 4:51 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Pike, Ross | 39 min |
| May 11, 4:53 PM EDT | Tornado Warning | ILN | Franklin, Licking | 24 min |
| May 11, 4:55 PM EDT | Special Weather Statement | ILN | Logan | 35 min |
| May 11, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 62 min |
| May 11, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 23 min |
| May 11, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Pike, Ross | 65 min |
| May 11, 5:53 PM EDT | Special Weather Statement | ILN | Scioto | 37 min |
| May 11, 5:59 PM EDT | Special Weather Statement | ILN | Licking | 31 min |
| May 11, 6:06 PM EDT | Special Weather Statement | ILN | Clark, Greene | 24 min |
| May 11, 6:52 PM EDT | Special Weather Statement | ILN | Madison | 38 min |
| May 11, 7:13 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| May 11, 7:36 PM EDT | Special Weather Statement | ILN | Franklin | 24 min |
| May 11, 7:52 PM EDT | Special Weather Statement | ILN | Clermont | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.